Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 19, 2007, 1:21 AM PDT for Benewah County, Kootenai County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2007, 1:21 AM PDT (08:21 UTC)
- Expired
- Jul 19, 2007, 2:00 AM PDT
- In force
- 39 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Benewah County, ID, Kootenai County, ID
The radar
The Spokane radar (KOTX), 67 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 8.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 190821
SVROTX
IDC009-055-190900-
/O.NEW.KOTX.SV.W.0014.070719T0821Z-070719T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
121 AM PDT THU JUL 19 2007
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BENEWAH COUNTY IN THE PANHANDLE OF IDAHO...
THIS INCLUDES THE CITY OF ST. MARIES...
KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO...
THIS INCLUDES THE CITIES OF...RATHDRUM...POST FALLS...HAYDEN...
DALTON GARDENS...COEUR DALENE...
* UNTIL 200 AM PDT
* AT 116 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF PLUMMER...OR ABOUT 17 MILES SOUTHWEST OF ST. MARIES...AND
MOVING NORTH AT 70 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARRISON BY 130 AM PDT...
POST FALLS BY 140 AM PDT...
HAYDEN LAKE...DALTON GARDENS...COEUR DALENE AND HAYDEN BY 145 AM
PDT...
RATHDRUM BY 150 AM PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4716 11702 4711 11661 4786 11636 4795 11702
$$
FRIES2 follow-up statements
000
WWUS56 KOTX 190837
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
136 AM PDT THU JUL 19 2007
IDC009-190846-
/O.CAN.KOTX.SV.W.0014.000000T0000Z-070719T0900Z/
BENEWAH ID-
136 AM PDT THU JUL 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR BENEWAH COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT HAD TRAVERSED BENEWAH COUNTY HAS NOW
MOVED NORTH OUT OF THE COUNTY.
LAT...LON 4787 11647 4787 11636 4742 11650 4741 11661
4738 11663 4739 11676 4737 11683 4737 11700
4795 11699
$$
IDC055-190900-
/O.CON.KOTX.SV.W.0014.000000T0000Z-070719T0900Z/
KOOTENAI ID-
136 AM PDT THU JUL 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM PDT
FOR KOOTENAI COUNTY...
AT 135 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTH OF HARRISON...OR ABOUT 11 MILES SOUTH OF COEUR
DALENE...MOVING NORTH AT 70 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DALTON GARDENS...COEUR DALENE...HAYDEN LAKE AND HAYDEN BY 145 AM
PDT...
CHILCO AND 6 MILES EAST OF RATHDRUM BY 150 AM PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4787 11647 4787 11636 4742 11650 4741 11661
4738 11663 4739 11676 4737 11683 4737 11700
4795 11699
$$
FRIES000
WWUS56 KOTX 190902
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
202 AM PDT THU JUL 19 2007
IDC055-190912-
/O.EXP.KOTX.SV.W.0014.000000T0000Z-070719T0900Z/
KOOTENAI ID-
202 AM PDT THU JUL 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR KOOTENAI COUNTY EXPIRES AT 200
AM PDT...
THE THUNDERSTORM THAT CAUSED THE ISSUANCE OF A SEVERE THUNDERSTORM
WARNING FOR KOOTENAI COUNTY HAS NOW MOVED TO THE NORTH OF THE WARNED
AREA.
LAT...LON 4787 11647 4787 11636 4742 11650 4741 11661
4738 11663 4739 11676 4737 11683 4737 11700
4795 11699
$$
FRIESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:40 PM PDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 18, 10:40 PM PDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1040 PM PDT WED JUL 18 2007 .SYNOPSIS...AN UNSEASONABLY VIGOROUS UPPER LEVEL SYSTEM WILL BRING CLOUDS AND INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE INLAND NORTHWEST TONIGHT AND TOMORROW. COOLER TEMPERATURES AND BREEZY CONDITION WILL ARRIVE TONIGHT WITH THE PASSAGE OF A COLD FRONT. && .DISCUSSION... REST OF TONIGHT AND THURSDAY...THE PROSPECT FOR SEVERE WEATHER ACROSS THE REGION HAS ENDED FOR AT LEAST THE REST OF THIS EVENING. RADAR AND SATELLITE SUGGESTS THE MAIN TROUGH BAROCLINIC REGION WHICH BROUGHT SIGNIFICANT PRECIPITATION TO THE WESTERN REACHES OF THE FORECAST AREA TODAY...IS SLIPPING EASTWARD AND REDEVELOPING INTO A SHIELD OF LIGHT AND MORE WIDESPREAD FRONTAL PRECIPITATION...WITH A FEW STRAY EMBEDDED THUNDERSTORMS POSSIBLE. LATEST MODELS SUGGEST SIGNIFICANT MID LEVEL FRONTOGENESIS WILL DEVELOP OVERNIGHT OVER THE EASTERN REACHES OF WASHINGTON. WITH WELL OVER 1 INCH OF PRECIPITABLE WATER OVER THE REGION...AND SURFACE DEW POINTS IN THE 50S IT WILL NOT TAKE A LOT OF FORCING TO ALLOW THIS MOISTURE TO ENHANCE INTO WIDESPREAD LIGHT RAIN SHOWERS OVERNIGHT AND THURSDAY MORNING AS THIS BAROCLINIC REGION SLOWLY PASSES THROUGH THE REGION. THUS SOME WELCOME RELIEF FROM THE DRY AND HOT CONDITIONS IS AT HAND WITH HIGH CONFIDENCE OF WIDESPREAD...BUT LIGHT AMOUNTS...OF RAIN ACROSS THE EASTERN THIRD OF WASHINGTON AND THE IDAHO PANHANDLE TONIGHT AND THURSDAY MORNING. THURSDAYS EXPECTED HIGHS AROUND 10 DEGREES COOLER THAN TODAY STILL LOOKS PLAUSIBLE WITH AN AIR MASS EXCHANGE IN PROGRESS TONIGHT. /FUGAZZI && .AVIATION... MAINLY VFR CONDITIONS EXPECTED OVER THE REGION THROUGH 06Z FRIDAY. A BROAD AND SLOW MOVING FRONTAL REGION WILL BRING WIDESPREAD VFR CEILING SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS EAST OF A LINE FROM KOMK TO KPSC THROUGH 18Z THURSDAY. AFTER 18Z SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED MAINLY OVER THE MOUNTAINS NORTH AND EAST OF THE COLUMBIA BASIN. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 62 79 56 84 59 86 / 60 60 10 10 10 10 COEUR DALENE 61 81 52 85 57 86 / 40 60 10 10 10 10 PULLMAN 56 79 50 84 54 85 / 50 60 10 10 10 10 LEWISTON 67 88 60 93 64 94 / 30 60 10 10 10 10 COLVILLE 61 76 52 86 55 89 / 60 60 10 20 10 10 SANDPOINT 63 79 53 83 55 85 / 40 60 10 10 10 10 KELLOGG 59 84 54 86 57 88 / 30 60 10 10 10 10 MOSES LAKE 63 84 58 85 60 91 / 50 20 10 10 10 10 WENATCHEE 63 84 61 82 63 87 / 30 20 10 20 10 10 OMAK 63 85 55 83 58 90 / 50 20 10 20 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 18, 10:08 PM PDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1008 PM PDT WED JUL 18 2007 IDZ001>004-026-027-WAZ031>038-041>044-200515- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 1008 PM PDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:00 AM PDT | Severe Thunderstorm Warning | OTX | Bonner | 30 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.